| Model Number |
RFX058-125-08 |
| Medical Device Problem Codes |
Difficult to Advance (2920); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/19/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received a report that during the aneurysm surgery, it was very difficult to push the intermediate catheter to go upper.After several attempts, it still could not reach the position.Withdrawing it, it was found that the coating on the tip of the catheter was missing.Replaced it with another intermediate catheter and the surgery went smoothly.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an aneurysm.It was noted the patient's vessel tortuosity was moderate.The accessed vessel was the femoral artery with a diameter of 5.6mm.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received that the device coating was not left in the patient.
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the navien catheter was returned for analysis within a shipping box and a plastic bio-pouch.¿ damage location details: no damages were found with the navien catheter hub.No bends or kinks were found with the navien catheter body.The navien catheter distal tip was found to be in good condition.¿ testing/analysis: compared to the drawing, the distal ~40.0cm of the navien catheter is hydrophilic coated.The surface of the distal ~40.0cm of the navien catheter was examined under microscopy, and no issues or defects were found.The navien catheter was hydrated, and the hydrophilic coating appears intact.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿difficulty navigation¿ and ¿coating removal during use¿ reports could not be confirmed, and the cause could not be determined.Possible causes of ¿difficulty navigation¿ include patient vessel tortuosity, damage to the guidewire, catheter damage (i.E., kinked, bent, ovalized), or lack of continuous flush during delivery.Possible causes of ¿uneven/inadequate coating¿ include patient vessel tortuosity or lack of continuous flush.No damages were found with the returned navien catheter that would have contributed to the reported event.The guidewire used in the event was not returned; therefore, an analysis could not be performed, and any contributing factors could not be assessed.Information regarding whether a continuous flush was used was not reported; therefore, lack of continuous flush could not be ruled out as a potential cause.It is possible that the patient's moderate vessel tortuosity contributed to the reported event.However, the cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.